I am 16 years old, I had my first depo shot last January, had my period during the 3 months before my next shot. By my second shot I didn't get my period anymore but I was having dark brown discharge, enough to where I'd have to wear a pad/tampon everyday, literally everyday. It's been a year since my first shot & ive gotten off it in October, the brown discharge turned into what looks like my period but again is every single day. I've gone to multiple doctors telling them my problem but nothing has been done as if it's not a serious problem? Sometimes I have bad cramps & back pain, there is no odor, so by this time I've had this problem for 10 months. Looking for some helpful answers please!
You need to get the person who gives you your Depo shot to give you your next shot after 9 weeks, rather than the normal 12 weeks interval. The shot after that needs to be given at 10 weeks. After that you can have the next at 11 weeks, & then I'd keep it at 11 week intervals, rather than 12, & that should stop the bleeding.
It can take 2/3 shots for the body to get used to being on Depo & stop giving irregular bleeding. As you've had more than 2/3 shots, & the irregular bleeding/spotting hasn't settled down yet, the above advice is what can stop the bleeding for you. It was recommended for me by my doctors & worked well for me.
It's very important to take a good Calcium supplement that also contains magnesium & vitamin D, whilst using Depo Provera. There is a risk that Depo can rob your body of it, & lead to osteoporosis in later life (brittle bones). Taking this supplement has been shown to help prevent that happening. It has worked for me, so far. I had an MRI scan recently, & [touches wood] my bones are fine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Provera - Hey I got my first depo shot about a month ago. I am experiencing some brown discharge and
Updated 27 Oct 2018 • 1 answer
Updated 21 Jan 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 15 May 2017 • 1 answer
Updated 17 May 2017 • 1 answer